MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS
Model Number FB-231D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pneumothorax (2012)
Date of Event 02/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The literature article is attached for additional information.Reference doi: 10.1097/ms9.0000000000000180.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
Olympus reviewed the following literature titled "observational findings of transbronchial lung biopsy in patients with interstitial lung disease: a retrospective study in aleppo university hospital." background: clinicians face a significant obstacle when attempting to diagnose interstitial lung disease (ild) patients.However, a thorough clinical examination together with the proper imaging and diagnostic techniques may provide a reliable diagnosis of a particular kind of ild, and invasive tests such as rigid bronchoscopy or surgical lung biopsy may not be necessary.The aim of this study is to determine the histologic outcomes of an ild transbronchial lung biopsy (tblb) carried out at the university hospital in aleppo.Methods: this retrospective cohort research was done between (b)(6) 2020 and (b)(6) 2022 at the pulmonary department of aleppo university hospital, syria, using patient records.In our study, 174 patients were examined.We included patients over the age of 18 who were referred or admitted to our department at aleppo university hospital after being diagnosed with diffuse parenchymal lung disease based on high-resolution computed tomography and clinical symptoms, while excluding other respiratory diseases such as tuberculosis and coronavirus disease 2019.Results: patients in the research were 53 ± 7.1 years old on average.Cough and dyspnea were the most common clinical complaints among the patients, which accounted for 79.12 and 78.16%, respectively.A significant fraction of ground-glass opacity was detected on the high-resolution computed tomography, amounting to 102 (58.62%) and 74 (42.53%) for the reticular lesions, respectively.As a complication there were 40 patients with bleeding, of whom 24 had moderate bleeding, and 11 had major bleeding.We also had three patients with pneumothorax.The diagnostic yield of the tblb in our ild patients was 66.66%.Conclusion: an adequate diagnostic accuracy (66.66%) was detected in the tblb in confirming the diagnosis of ild; in addition, the bleeding was the most prevalent complication of this procedure.More interventional studies are needed to compare the diagnostic accuracy of this procedure with other invasive and noninvasive diagnostic methodologies of ild.Type of adverse events/number of patients pneumothorax (3) minor bleeding (29) major bleeding requiring adrenalin infusion (11) this literature article requires 2 reports.The related patient identifiers are as follows: (b)(6) bronchofiberscope (bf-pe2 sn : unknown) (b)(6) disposable biopsy forceps (fb-231d lot unknown) this complaint is (b)(6).
 
Event or Problem Description
No olympus device cause or contribute to any of the patient complications described in this literature.No olympus device malfunction during any procedure described in this literature.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and to provide additional information received from the author (updated field b5).The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18301262
Report Number9614641-2023-01871
Device Sequence Number6983971
Product Code EOQ
UDI-Device Identifier04953170158209
UDI-Public04953170158209
Combination Product (Y/N)N
Initial Reporter CountrySY
PMA/510(K) Number
K950636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-231D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2023
Supplement Date Received by Manufacturer01/10/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date01/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown